Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 15, 2012, 5:13 PM EDT for Franklin County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 15, 2012, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
712
WWUS81 KILN 152113
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT SUN JUL 15 2012
OHZ046-055-056-152200-
DELAWARE OH-FRANKLIN OH-LICKING OH-
513 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS WILL AFFECT WESTERN LICKING...NORTHERN
FRANKLIN AND SOUTHEASTERN DELAWARE COUNTIES THROUGH 600 PM EDT...
AT 509 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS FROM DUBLIN
EASTWARD TO WESTERVILLE...MOVING EAST SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...POWELL...UPPER
ARLINGTON...WORTHINGTON...COLUMBUS...MINERVA
PARK...BEXLEY...GAHANNA...SUMMIT STATION AND JOHNSTOWN.
ALSO...MARBLE CLIFF...RIVERLEA...GRANDVIEW HEIGHTS...HUBER RIDGE...
WHITEHALL...CENTER VILLAGE...NEW ALBANY AND JERSEY ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
LAT...LON 4016 8252 3992 8286 4002 8325 4003 8326
4005 8325 4005 8321 4010 8321 4011 8317
4015 8317 4019 8314
$$
ASLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 15, 4:34 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 15, 4:34 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 434 PM EDT SUN JUL 15 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO WORK THROUGH THE AREA THIS EVENING KEEPING SHOWERS AND THUNDERSTORMS ACROSS THE REGION. SHOWERS AND THUNDERSTORMS WILL STAY IN THE FORECAST FOR PARTS OF THE AREA TO START THE WORK WEEK AS MOISTURE WORKS NORTH INTO THE AREA. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO WORK THROUGH THE FA THIS AFTERNOON AND INTO THE EVENING HOURS. THUNDERSTORM ACTIVITY WILL DECREASE AFTER SUNSET ACROSS THE FA LEAVING DRY CONDITIONS AROUND THE REGION FOR THE REMAINDER OF THE NIGHT. THERE WILL ALSO BE A DECREASE IN CLOUD COVER AS THE NIGHT PROGRESSES HOWEVER EXPECT MORE CLOUDS TO LINGER ACROSS SOUTHERN PORTIONS OF THE FA. DUE TO MORE CLOUD COVER ACROSS THE SOUTH KEPT TEMPERATURES UP A COUPLE OF DEGREES FOR OVERNIGHT LOWS. ACROSS MOST OF THE AREA WENT CLOSE TO GUIDANCE FOR LOW TEMPERATURES WITH LOWS IN THE UPPER 60S TO AROUND 70. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... MOISTURE WILL WORK UP INTO SOUTHERN PORTIONS OF THE FA FOR MONDAY DURING THE DAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHERN KENTUCKY...SOUTHERN OHIO...AND SE INDIANA. THE REST OF THE AREA WILL REMAIN DRY ON MONDAY. WITH LESS CLOUD COVER AND PRECIPITATION ACROSS THE AREA EXPECT TEMPERATURES TO BE SLIGHTLY WARMER THAN SUNDAY. WENT WITH HIGHS IN THE UPPER 80S TO THE LOWER 90S WITH THE LOWEST TEMPERATURES ACROSS SOUTHERN PORTIONS OF THE FA WHERE MORE CLOUD COVER AND PRECIPITATION WILL BE PRESENT. PRECIPITATION WILL TAPER OFF DURING THE EVENING HOURS MONDAY NIGHT AND HIGH PRESSURE WILL BRIEFLY WORK INTO THE AREA. && .LONG TERM /TUESDAY THROUGH SUNDAY/... RISING UPPER HEIGHTS AND SOUTHWEST LOW LEVEL FLOW WILL RESULT IN TEMPERATURES AND DEW POINTS CONTINUING TO INCREASE TUESDAY WITH A WARM AND MUGGY TUESDAY NIGHT. HAVE LEANED TOWARDS WARMER GUIDANCE FOR TEMPERATURES BOTH PERIODS. A WEAK DISTURBANCE ROUNDING AN UPPER RIDGE WILL COMBINED WITH PEAK HEATING COULD RESULT IN SOME STORMS DEVELOPING TUESDAY AFTERNOON INTO THE EVENING. CHANCE OF STORMS WILL INCREASE HEADING INTO WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTH. THE FRONT WILL SAG SOUTH WEDNESDAY NIGHT AND THURSDAY RESULTING IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS NEAR AND AHEAD OF THE FRONT. THE FRONT WILL CLEAR THE FORECAST AREA BY THURSDAY EVENING WITH HIGH PRESSURE BUILDING IN THROUGH THE REST OF THE WEEK. THIS WILL USHER IN LESS HUMID AIR WITH TEMPERATURES CLOSER TO NORMAL. THE HIGH WILL MOVE OFF TO THE EAST ON SUNDAY AND THERE IS THE POSSIBILITY OF A SYSTEM APPROACHING FROM THE NORTHWEST. BUT QUITE A BIT OF UNCERTAINTY THAT FAR OUT IN TIME WHETHER THERE WILL MUCH OF A CHANCE OF RAIN ON SUNDAY. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... MID LEVEL TROUGH AXIS WILL SWING ACROSS THE AREA THROUGH THIS EVENING. THIS COMBINED WITH SOME DAYTIME HEATING WILL RESULT IN MAINLY SCATTERED SHOWERS AND THUNDERSTORMS. AS WE LOSE THE DAYTIME HEATING...EXPECT THE PCPN TO TAPER OFF WITH AT LEAST PARTIAL CLEARING DEVELOPING THROUGH THE EVENING HOURS. THIS WILL LIKELY LEAD TO SOME AREAS OF MVFR BR AND POSSIBLY SOME LOWER STRATUS LATE TONIGHT INTO MONDAY MORNING. ANY BR/STRATUS SHOULD LIFT UP INTO A VFR CU FIELD THROUGH THE END OF THE TAF PERIOD. OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...JGL
Hazardous weather outlook, Jul 15, 5:31 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 531 AM EDT SUN JUL 15 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-160945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 531 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 3:48 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 348 PM EDT SUN JUL 15 2012 OHZ044-052-152015- CHAMPAIGN OH-LOGAN OH- 348 PM EDT SUN JUL 15 2012 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHERN LOGAN AND CENTRAL CHAMPAIGN COUNTIES THROUGH 415 PM EDT... AT 344 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LIPPINCOTT...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...URBANA. ALSO...LIPPINCOTT...CABLE...MINGO AND KENNARD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 4026 8360 4009 8361 4013 8393 4025 8392 ASL
Special weather statement, Jul 15, 4:12 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 412 PM EDT SUN JUL 15 2012 OHZ046-152045- DELAWARE OH- 412 PM EDT SUN JUL 15 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DELAWARE COUNTY THROUGH 445 PM EDT... AT 411 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LEWIS CENTER...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SUNBURY. ALSO...ALUM CREEK STATE PARK AND GALENA ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 4029 8276 4013 8282 4015 8310 4029 8308 ASL
Special weather statement, Jul 15, 4:16 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
416 PM EDT SUN JUL 15 2012
OHZ061-071-152045-
MONTGOMERY OH-WARREN OH-
416 PM EDT SUN JUL 15 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN AND SOUTHEASTERN
MONTGOMERY COUNTIES THROUGH 445 PM EDT...
AT 413 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SPRINGBORO...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAYNESVILLE AND
CAESAR CREEK STATE PARK.
ALSO...PEKIN...LYTLE...CORWIN...CAESAR CREEK STATE PARK...MOUNT HOLLY
AND HARVEYSBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3962 8427 3960 8411 3958 8411 3957 8401
3957 8398 3944 8401 3952 8433
ASLSpecial weather statement, Jul 15, 4:39 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 439 PM EDT SUN JUL 15 2012 OHZ053-054-152115- CLARK OH-MADISON OH- 439 PM EDT SUN JUL 15 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON AND SOUTHEASTERN CLARK COUNTIES THROUGH 515 PM EDT... AT 434 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LISBON... MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LONDON. ALSO...BRIGHTON AND MADISON LAKE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3993 8335 3975 8340 3981 8375 3997 8367 ASL
Special weather statement, Jul 15, 4:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 450 PM EDT SUN JUL 15 2012 OHZ045-046-054-055-152115- DELAWARE OH-FRANKLIN OH-MADISON OH-UNION OH- 450 PM EDT SUN JUL 15 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION... NORTHEASTERN MADISON...NORTHERN FRANKLIN AND SOUTHERN DELAWARE COUNTIES THROUGH 515 PM EDT... AT 448 PM EDT...RADAR INDICATED A STRONG THUNDERSTORMS FROM PLAIN CITY EASTWARD TO POWELL...MOVING EAST SOUTHEAST AT 20 MPH. WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUBLIN...HILLIARD...UPPER ARLINGTON...WORTHINGTON...WESTERVILLE...MINERVA PARK...GAHANNA...COLUMBUS AND BEXLEY. ALSO...SHAWNEE HILLS...COLUMBUS ZOO...RIVERLEA...MARBLE CLIFF...HUBER RIDGE AND GRANDVIEW HEIGHTS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 4015 8278 3994 8291 4004 8341 4020 8339 ASL
Special weather statement, Jul 15, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT SUN JUL 15 2012
OHZ046-055-056-152200-
DELAWARE OH-FRANKLIN OH-LICKING OH-
513 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS WILL AFFECT WESTERN LICKING...NORTHERN
FRANKLIN AND SOUTHEASTERN DELAWARE COUNTIES THROUGH 600 PM EDT...
AT 509 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS FROM DUBLIN
EASTWARD TO WESTERVILLE...MOVING EAST SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...POWELL...UPPER
ARLINGTON...WORTHINGTON...COLUMBUS...MINERVA
PARK...BEXLEY...GAHANNA...SUMMIT STATION AND JOHNSTOWN.
ALSO...MARBLE CLIFF...RIVERLEA...GRANDVIEW HEIGHTS...HUBER RIDGE...
WHITEHALL...CENTER VILLAGE...NEW ALBANY AND JERSEY ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
LAT...LON 4016 8252 3992 8286 4002 8325 4003 8326
4005 8325 4005 8321 4010 8321 4011 8317
4015 8317 4019 8314
ASLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:08 PM EDT | Special Weather Statement | ILN | Miami | 37 min |
| Jul 15, 3:48 PM EDT | Special Weather Statement | ILN | Champaign | 27 min |
| Jul 15, 4:12 PM EDT | Special Weather Statement | ILN | Delaware | 33 min |
| Jul 15, 4:16 PM EDT | Special Weather Statement | ILN | Warren | 29 min |
| Jul 15, 4:39 PM EDT | Special Weather Statement | ILN | Madison | 36 min |
| Jul 15, 4:50 PM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Jul 15, 5:17 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 43 min |
| Jul 15, 5:43 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 2 hr |
| Jul 15, 7:38 PM EDT | Special Weather Statement | ILN | Miami | 37 min |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.